Registered: 1224556327 Posts: 716
Reply with quote
Greetings Comrades. I have been on sort of a honeymoon, since my first chemo treatment did not actually leave me quivering helpless on the floor. Which of course makes me wonder if it is doing anything it is intended to do. It is two weeks now. I had a 3N tumor removed in Sept, so the chemo protocal is 4 rounds of doxorubicin & Cyclophosphamide and then 4 more rounds of Taxol (or Taxus something) followed by radiation. I feel frustrated when I read the intense, intelligent synthesized findings of Edge, who is advocating the use of more refined versions of some of these drugs and perhaps more closely-spaced dosing. Since my oncologist is taking the more 'tested' route, and my insurance company will not pay for Doxil as a first line of defense, I have to accept treatments that I am reading are not very effective, despite the tribulations and damage they do. Admittedly two of these chemo drugs will also address the other lymphoma cancer that is going on. But they say they are treating me for the BC first, then the MCL later. Top that with the fact that doxorubicin can destroy the heart, and I feel between a rock and a hard place. I have been taking CoQ 10, which was OK'd by the nurse. But my heart is a rather important part of surviving on this earth plane - How else can I protect it from damage? The Mugo test they gave me indicated my heart was strong ( I have to get a copy of that report) and I want to keep it that way. I guess what I am struggling with is the state of research/protocol and feeling like I have only one body to sacrifice to science; I don't trust narrow-focus science - What is the whole picture in 2008? Does tumeric do wonders, or does it interfere with the chemo action? Glutamine? Maybe we don't know all the answers, but I would like to know how to support my body in dealing with cancer(s) and toxic chemicals without canceling out the cancer-destroying activity of said toxic chemicals. I have moral support, but I am alone in this medical/nutritional forest. I do appreciate being able to come to this place and reach out. The bottles at Whole Foods just blow my mind.... Fondly - Mary __________________ Dear friend, theory is all grey, and the golden tree of life is green. - Goethe
Registered: 1226593702 Posts: 263
Reply with quote
I am on the same Chemo as you are and am also concerned about my heart. My Mugo before Chemo had my heart in the normal range, but at the bottom. I had another one after Chemo #2 and my heart was unchanged. I still worried, I got mad, at times, when I felt like my heart was pounding out of my chest, calling it the Devil's piss. I don't feel like that, as bad, after Chemo #3, and I get my last A/C this Wed. My MRI after Chemo #2 showed about a 1/2 cm difference in the "tumor area". There are two tumors and calcification's and surrounding tissue and fat are all cancer. I can only put my faith in God that my heart will be OK after this. I was a 20 yr. smoker (quit Jan. 2007). I was 60 lbs. over weight for the last 10-12 yrs. I lost all of it on Weight Watchers over the past yr. 1/2. I (before Chemo) went to the gym 3x/wk. My Onc. told me not to for now, because of the Chemo and heart thing. I just think the benefits out weight the risks. It all sucks pretty much. I just can't wait for it to be over, cancer free. SURVIVOR!!!! My hair grows back and I can go back to the gym. I've gained about 5-7 lbs. so far. I don't go to Weight Watcher meetings anymore. I don't like wearing a wig and I don't like to be looked at. I haven't lost my appetite at all with Chemo, obviously. I will go back when I'm done with this whole cancer issue. Well, I hope everything works out for you.
Registered: 1212583535 Posts: 1,361
Reply with quote
Mary, Here is how I look/looked at it as I went through the chemo last year (Feb-May). Yes, the adrymiacin (sp?) can hurt your heart, but the cancer will kill you if you do nothing. They gave you the muga (me, too) and your heart is strong. Get rid of the beast first and do all you can. I, too, am tnbc, so I hear ya. As far as supplements, my onc wouldn't let me take anything during chemo. She said no way as she wanted to know what was causing any side effects and wanted nothing to interfere with the chemo. Edge has a great alt med. regimen to follow once you get through the chemo. Sounds like you are doing great with the chemo so far. I had minimal side effects other than fatigue and hair loss and generally looking poopy!! I managed to work out on my treadmill throughout with the exception of several days during the chemo week. I pushed myself in that regard, but I tried to stay as normal as possible. Rest and take care! You are doing great. Hugs, Lee
Registered: 1189175399 Posts: 7,476
Reply with quote
Hi Chemo Campers!
I know you are scared and Dr. Google is no friend of the stressed out cancer patient.... SO I am here to help you out a little bit. There is a 1% chance of cardio toxicity from Adriamycin. And the benefits far outweigh the risks. Especially for Triple Negs- Adriamycin kicks cancer butt! Be very careful and check with your oncologist before taking any supplements while on chemo. Many oncologists believe that if you take a supplement that will ease the side effects of chemo then it is potentially decreasing the efficacy of the drugs... You only want to do this once. Give it all you got. Don't worry about not being able to take Doxil now, it is a drug that will be in your arsenal if, heaven forbid, you ever need to do chemo again. (In my case, I had to do chemo again, not for a recurrance, but for a new primary cancer that had nothing to do with the first one.) About working out on Chemo- my onc prescribed it! The more you move around the better you will feel. The fatigue won't be as bad and studies have shown it improves your success. So walk, ride a bike, get out there... you will feel so much better. I didn't move when I did chemo the first time and I felt awful. The second time, I kept active and felt so much better. I had fewer joint pains and the fatigue was not bad at all. Don't worry about not feeling sick on chemo- you don't have to feel sick for it to work! It is still in there doing its thing. The first time I did chemo I felt like my onc was trying to kill me. The second time, I celebrated every time the drugs were in my blood stream because I knew what they were doing to the cancer cells. Chemo is our friend because it kills our worst enemy- Cancer! And, this is most important, it ends. The chemo ends. Your hair grows back. You will feel stronger. And you will be YOU again. Hang in there guys! YOU CAN DO IT!!!! Love, g __________________
WE WILL PREVAIL